How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 65648
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

I am on the pill and have been taking it or 5 months.

Customer Question

I am on the pill and have been taking it for 4 or 5 months. At the end of my last packet, I started straight on with the new one (back to back) as we were on holiday and I didn't want my period and had been advised this was fine. However, 11 days into the new packet I've started my period.
Is this okay or should i be worried?
Should I stop taking the rest of the packet now and have a week off before starting a new one?
Or carry on with the pill until the end of the packet.
Thank you...
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 2 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.
Thanks for this question.
This is pretty normal.
Basically you are controlling your cycle with birth control pills.
I would just continue the pack and make sure the cycle goes back to normal
Expert:  DrRussMD replied 2 years ago.
Hello
It is possible to have breakthrough bleeding on the pill.
However, you should talk to your doctor about this.
You should continue on the normal schedule.